ISTVÁN KRISKÓ, M.D.; EDMUND LEWIS, M.D.; JOSEPH E. JOHNSON III, M.D., F.A.C.P.
Within hours after the ingestion of 10 mg tranylcypromine plus a capsule containing dextroamphetamine and amobarbital, a 41-year-old woman developed progressive agitation, hyperkinesis, fever (temperature to 109.4 F), coma, opisthotonus, and convulsions. The temperature, which was above 109 F for 30 min, was rapidly lowered by total immersion in an ice bath. With additional supportive measures the patient was responsive in 24 hr, and in 36 hr she was completely oriented. She was discharged without significant residua 20 days later. "Drug fever" of this magnitude resulting from the simultaneous ingestion of the monoamine oxidase inhibitor, tranylcypromine, and dextroamphetamine has not been reported previously.
Learn more about subscription options.
Register Now for a free account.
KRISKÓ I, LEWIS E, JOHNSON JE. Severe Hyperpyrexia Due to Tranylcypromine-Amphetamine Toxicity. Ann Intern Med. 1969;70:559–564. doi: 10.7326/0003-4819-70-3-559
Download citation file:
Published: Ann Intern Med. 1969;70(3):559-564.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only